North Dakota, 2022High Wind in North Dakota, May 13, 2022
May 13, 2022 · NWS FGF · 15 events in 15 counties and zones
Strong and gusty gradient winds developed through the late forenoon and afternoon hours across northeast and east-central ND.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong and gusty gradient winds developed through the late forenoon and afternoon hours across northeast and east-central ND.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 13, 11:53 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, May 13, 11:53 AM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1253 PM CDT Fri May 13 2022
.UPDATE...
Issued at 1253 PM CDT Fri May 13 2022
Think that cloud cover has about peaked, with most areas now
partly to mostly cloudy. By late afternoon into the evening, these
clouds should thin again. Wind speeds have been gusting up to 46
to 48 knots. These will continue through the afternoon and early
evening, before decreasing somewhat.
UPDATE Issued at 1027 AM CDT Fri May 13 2022
Most areas started off the day mostly sunny, but cloud cover has
been rapidly increasing across the FA. The stacked low is along
the ND/Canada border north of Minot, and it will continue to lift
north-northeast. With the cyclonic flow and cold temperatures
aloft, increasing morning clouds and a few afternoon showers are
possible, but mainly around the Devils Lake region. Other than
that, after the initial burst of strong winds, they have been
somewhat more variable. The more favored area for seeing gusts
over 58 mph today will be in the slightly higher terrain west of
the Red River Valley. Jamestown currently showed a wind gust of 51
knots.
UPDATE Issued at 637 AM CDT Fri May 13 2022
Winds already increasing this morning with gusts at GFK this hour
topping 51mph. Will see the winds continue to increase in
coverage and intensity quickly this morning with mostly sunny
skies helping the blyr mixing to 850mb where 50+ kts of
southwesterly winds exist.
&&
.SHORT TERM...(Today through Saturday)
Issued at 253 AM CDT Fri May 13 2022
Winds the main impact and concern today with expected gusts to 60
to 65mph in NE ND. SFC low pressure centered in western ND and
tightening pressure gradient is expected today as occluded front
lifts north early this morning. In its wake Bufkit soundings
indicate efficient mixing of the blyr with 50 to 55 kts of
momentum transfer developing from Valley City northeast ward to
Grand Forks and Hallock. Will put this area in high wind warning
as these southwest winds are sustained at 35 to 40mph and per HREF
and NBM max gusts over 60mph are possible. To the east of this
line a wind advisory with speeds less as the gradient is not as
tight with values generally 30 to 35mph and gusts to 50mph. End
time currently set at 8pm. A few showers may develop this
afternoon as the cyclonic flow wraps a bit of instability back
into eastern ND and NW MN. If and where these showers track will
only increase the wind potential with mixing the strong winds to
the surface. Highs will range from low 50s in the clouds in NE ND
to near 70 with sunny areas in the southern valley and Minnesota
lakes and trees this afternoon.
Overnight winds lessen with breezy westerlies expected Saturday
with another chance for some showers as a weak impulse from the
west gets embedded in the cyclonic flow as its lifting north.
Temps will be cooler with highs in the mid 50s north and low 60s
south.
.LONG TERM...(Saturday night through Thursday)
Issued at 253 AM CDT Fri May 13 2022
The long term period begins with the NW CONUS under zonal flow from
WA into northern MN, with an upper ridge beginning to build Saturday
night into Sunday. The ridge amplifies under translates over MT and
Alberta/Saskatchewan by 00Z Monday, keeping dry weather in place for
the early parts of the period. The ridge will dominate the weather
pattern for the first half of the next work week before finally
beginning to slide east of the valley Wednesday night.
Models indicating a slight chance of some showers late Tuesday into
Wednesday, however chance POPs do not begin until Wednesday evening,
which makes sense given the ridge beginning to translate east of the
CWA. At this point, the upper level pattern becomes more
southwesterly as an upper low digs down into the PAC NW. Sfc low
pressure does move across the eastern Dakotas Wednesday night and
into Minnesota on Thursday, so more active weather is expected for
the latter half of the work week. Convection-related impacts as well
as a continuation in flooding impacts given the saturated nature of
the soils from recent rain activity this spring. Given strength of
upper wave and progged sfc pattern, coord with neighbors to add
thunder into Days 5-7 wx type.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1253 PM CDT Fri May 13 2022
The main issue for the TAFs is the strong southwest winds. These
will continue into the early evening before they finally begin to
decrease again. There may be some LLWS in the evening as winds off
the surface remain high through the mid to late evening. Surface
winds should be the lowest in the late evening and overnight, then
they will pick up again Saturday morning. SCT-BKN clouds this
afternoon will thin out tonight, then increase again with morning
heating on Saturday. There could be a few showers and mid clouds
tracking from KFAR to KBJI late tonight into Saturday morning.
However, confidence in anything reaching the ground is pretty low,
so just mentioned some mid clouds for now.
&&
.HYDROLOGY...
Issued at 242 PM CDT Thu May 12 2022
Widespread overland and river flooding continues across the basin.
Flooding is likely to be exacerbated in some locations due to
upcoming rainfall with today's thunderstorm threat. After today, we
do look to enter a slightly quieter weather pattern, at least for a
short while.
Red River mainstem...
Renewed rises are expected at many locations along the Red mainstem
due to recent and upcoming precipitation. A prolonged period of
minor flooding is expected at Wahpeton and Halstad with moderate to
major flooding expected or already occurring at most other locations.
Minnesota tributaries...
A return to generally minor flooding is expected along some of the
Minnesota tributaries. The main exception is along the Snake River
where recent heavy rainfall is expected to bump Warren and Alvarado
back into the moderate flood category.
North Dakota tributaries...
The main action along the North Dakota tributaries continues to be
along the Sheyenne and Pembina Rivers. Releases at Baldhill Dam have
started again causing Valley City to pop back up above flood stage.
However, the greatest impacts at this time continue to be further
downstream on the Sheyenne. Major flooding continues on the Pembina
at Neche although river levels are slowly declining. Elsewhere, the
Wild Rice at Abercrombie remains above moderate flood stage while
the remainder of the tributaries are experiencing little to minor
impacts.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory until 8 PM CDT this evening for NDZ053.
High Wind Warning until 8 PM CDT this evening for NDZ006>008-
014>016-024-026>030-038-039-049-052-054.
MN...Wind Advisory until 8 PM CDT this evening for MNZ002-003-005-008-
013>015-022-027-029-030.
High Wind Warning until 8 PM CDT this evening for MNZ001-004-007.
UPDATE...Godon
SHORT TERM...JK
LONG TERM...Speicher
AVIATION...Godon
HYDROLOGY...LeeHazardous weather outlook, May 13, 2:17 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
317 AM CDT Fri May 13 2022
MNZ001>005-007-008-013>015-022-027-029-030-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-140830-
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-
West Otter Tail-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
317 AM CDT Fri May 13 2022
This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.
.DAY ONE...Today and Tonight
Southwest winds are expected to rapidly increase this morning with
gusts between 45 and 65mph in the Red River valley and NE ND. The
highest speeds are expected this afternoon from Valley city to
Cooperstown to Langdon.
River and overland flooding continues for portions of the Red
River valley along with the Devils Lake basin. Refer to the latest
flood warnings and statements for detailed information on
specific locations.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Gusty winds up over 40 mph are possible during the daytime
Saturday in NE ND. Otherwise, the probability for widespread
hazardous weather is low.
River and overland flooding continues for portions of the Red
River valley along with the Devils Lake basin. Refer to the latest
flood warnings and statements for detailed information on
specific locations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
MNZ006-009-016-017-023-024-028-031-032-040-140830-
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
South Clearwater-Hubbard-East Becker-East Otter Tail-Wadena-Grant-
317 AM CDT Fri May 13 2022
This hazardous weather outlook is for portions of west central
and northwest Minnesota.
.DAY ONE...Today and Tonight
Gusty winds up over 40 mph are possible during the daytime.
Otherwise, the probability for widespread hazardous weather is
low.
River and overland flooding continues for portions of the Red
River valley along with the Devils Lake basin. Refer to the latest
flood warnings and statements for detailed information on
specific locations.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
River and overland flooding continues for portions of the Red
River valley along with the Devils Lake basin. Refer to the latest
flood warnings and statements for detailed information on
specific locations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, May 13, 8:40 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
940 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND GST HANKINSON 9 SSE 45.95N 96.82W
05/12/2022 M66 MPH RICHLAND ND MESONET
WIND GUST AT THE SOUTH DAKOTA DOT RWIS SITE
VICTOR AT THE NORTH/SOUTH DAKOTA BORDER.
&&Local storm report, May 13, 8:44 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
944 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 3 SSE STAR LAKE 46.49N 95.78W
05/12/2022 OTTER TAIL MN PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
SSE STAR LAKE. 7 INCH DIAMETER HEALTHY
BRANCH BROKEN IN MAINE, MN.
&&Local storm report, May 13, 8:49 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
949 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 2 S WAHPETON 46.24N 96.61W
05/12/2022 M59 MPH RICHLAND ND AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
S WAHPETON. 10M WIND GUST.
&&Local storm report, May 13, 8:51 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
951 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST ELBOW LAKE 11 W 45.99N 96.21W
05/12/2022 M70 MPH GRANT MN MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 6
ESE NASHUA. PERSONAL WEATHER STATION. WIND
GUST OF 70 MPH.
&&Local storm report, May 13, 8:53 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND FORKS ND
953 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 2 E EMERADO 47.92N 97.32W
05/12/2022 M60 MPH GRAND FORKS ND MESONET
GUST AT 10M, COURTESY OF NDAWN.
0706 PM TSTM WND GST HANKINSON 9 SSE 45.95N 96.82W
05/12/2022 M66 MPH RICHLAND ND MESONET
WIND GUST AT THE SOUTH DAKOTA DOT RWIS SITE
VICTOR AT THE NORTH/SOUTH DAKOTA BORDER.
0711 PM HAIL 1 NNW VALLEY CITY 46.93N 98.01W
05/12/2022 U1.00 INCH BARNES ND PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0715 PM TSTM WND GST ELBOW LAKE 11 W 45.99N 96.21W
05/12/2022 M70 MPH GRANT MN MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 6
ESE NASHUA. PERSONAL WEATHER STATION. WIND
GUST OF 70 MPH.
0715 PM TSTM WND DMG CAMPBELL 46.10N 96.41W
05/12/2022 WILKIN MN LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
CAMPBELL. WILKIN COUNTY LAW ENFORCEMENT
REPORTS MULTIPLE TREES DOWN AND POWER LINES
DOWN IN CAMPBELL. TIME ESTIMATED FROM RADAR.
0716 PM TSTM WND GST 3 S HANKINSON 46.03N 96.89W
05/12/2022 M78 MPH RICHLAND ND MESONET
PERSONAL WEATHER STATION REPORTS 78MPH WIND
GUST.
0718 PM TSTM WND GST 3 SSE CAMPBELL 46.06N 96.38W
05/12/2022 M69 MPH WILKIN MN MESONET
COURTESY OF NDAWN. GUST AT 3 METERS.
0720 PM TSTM WND DMG 3 N ERDAHL 46.04N 95.82W
05/12/2022 GRANT MN DEPT OF HIGHWAYS
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
N ERDAHL. SEMI-TRUCKS FLIPPED OVER ALONG
I-94 FROM T-STORMS WINDS.
0720 PM TSTM WND GST ASHBY 46.09N 95.82W
05/12/2022 M58 MPH GRANT MN MESONET
PERSONAL WEATHER STATION AT ASHBY LAKE.
0723 PM TSTM WND DMG BRECKENRIDGE 46.26N 96.59W
05/12/2022 WILKIN MN LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
BRECKENRIDGE. WILKIN COUNTY LAW ENFORCEMENT
REPORTS POWER LINES AND LARGE TREES DOWN IN
THE CITY OF BRECKENRIDGE. TIME ESTIMATED BY
RADAR.
0725 PM TSTM WND GST 3 SW MOORETON 46.24N 96.92W
05/12/2022 M76 MPH RICHLAND ND MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3
SW MOORETON. MOORETON NDAWN GUST AT 10M.
COURTESY OF NDAWN.
0725 PM TSTM WND GST 2 S WAHPETON 46.24N 96.61W
05/12/2022 M59 MPH RICHLAND ND AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
S WAHPETON. 10M WIND GUST.
0725 PM TSTM WND GST 6 W CAMPBELL 46.10N 96.53W
05/12/2022 M63 MPH WILKIN MN MESONET
PERSONAL WEATHER STATION REPORTS WIND GUST
OF 63MPH.
0725 PM TSTM WND GST WESTERN 46.15N 96.18W
05/12/2022 M67 MPH OTTER TAIL MN MESONET
PERSONAL WEATHER STATION REPORTS A 67MPH
WIND GUST.
0725 PM TSTM WND DMG WAHPETON 46.27N 96.61W
05/12/2022 RICHLAND ND PUBLIC
ROOF DAMAGE WITH MISSING SHINGLES AND A
LARGE HOLE IN THE ROOF.
0728 PM TSTM WND GST 10 SE BRECKENRIDGE 46.16N 96.44W
05/12/2022 M67 MPH WILKIN MN MESONET
PERSONAL WEATHER STATION REPORTS 67MPH WIND
GUST.
0730 PM TSTM WND GST 4 SW FERGUS FALLS 46.24N 96.13W
05/12/2022 M60 MPH OTTER TAIL MN MESONET
PERSONAL WEATHER STATION REPORTS A 60 MPH
WIND GUST.
0730 PM TSTM WND DMG WAHPETON 46.27N 96.61W
05/12/2022 RICHLAND ND TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1-2FT DIAMETER TREES
DOWN, ROOF DAMAGE IN WAHPETON. TIME
ESTIMATED.
0730 PM TSTM WND GST 3 W FERGUS FALLS 46.28N 96.13W
05/12/2022 M73 MPH OTTER TAIL MN AWOS
REPORTED ON THE 1 MINUTE OBSERVATIONS AT
FERGUS FALLS AIRPORT.
0734 PM TSTM WND GST 2 NW PARKERS PRAIRIE 46.17N 95.36W
05/12/2022 M60 MPH OTTER TAIL MN MESONET
COURTESY OF NDAWN AT 3M.
0735 PM TSTM WND GST 3 NNW CLITHERALL 46.31N 95.66W
05/12/2022 M68 MPH OTTER TAIL MN MESONET
PERSONAL WEATHER STATION REPORTS 68MPH GUST
AT 7:35PM.
0740 PM TSTM WND DMG 3 SSE STAR LAKE 46.49N 95.78W
05/12/2022 OTTER TAIL MN PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
SSE STAR LAKE. 7 INCH DIAMETER HEALTHY
BRANCH BROKEN IN MAINE, MN.
0740 PM TORNADO 4 NNW VINING 46.32N 95.57W
05/12/2022 UF0 OTTER TAIL MN PUBLIC
PUBLIC REPORTS A WATERSPOUT ON WEST MASON
LAKE.
0744 PM TSTM WND GST ROTHSAY 46.47N 96.29W
05/12/2022 M65 MPH WILKIN MN DEPT OF HIGHWAYS
GUST FROM THE ROTHSAY RWIS.
0744 PM HAIL WRIGHTSTOWN 46.27N 95.19W
05/12/2022 E1.00 INCH OTTER TAIL MN PUBLIC
QUARTER SIZED HAIL 12S WADENA. SMALL
BRANCHES DOWN AS WELL.
0748 PM FUNNEL CLOUD 1 E WRIGHTSTOWN 46.27N 95.16W
05/12/2022 OTTER TAIL MN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT.
0755 PM TSTM WND GST 2 NW VERNDALE 46.42N 95.04W
05/12/2022 M94 MPH WADENA MN DEPT OF HIGHWAYS
REPORTED BY VERNDALE RWIS.
0800 PM TSTM WND GST 1 SW SHOREHAM 46.75N 95.91W
05/12/2022 M58 MPH BECKER MN MESONET
PERSONAL WEATHER STATION REPORTS A 58 MPH
WIND GUST.
0800 PM TSTM WND GST 3 ENE BARNESVILLE 46.67N 96.36W
05/12/2022 M58 MPH CLAY MN MESONET
PERSONAL WEATHER STATION REPORTS A 58 MPH
WIND GUST.
0814 PM FUNNEL CLOUD 3 S PARK RAPIDS 46.90N 95.06W
05/12/2022 HUBBARD MN LAW ENFORCEMENT
CORRECTS PREVIOUS FUNNEL CLOUD REPORT FROM 1
S PARK RAPIDS. FUNNEL CLOUD REPORTED BY LAW
ENFORCEMENT, LESS THAN 1/4 OF THE WAY DOWN
TO THE GROUND.
0814 PM FUNNEL CLOUD FINGAL 46.76N 97.79W
05/12/2022 BARNES ND LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT,
RECEDED SHORTLY AFTER.
&&Local storm report, May 13, 9:00 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND FORKS ND
1000 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 2 E EMERADO 47.92N 97.32W
05/12/2022 M60 MPH GRAND FORKS ND MESONET
GUST AT 10M, COURTESY OF NDAWN.
0706 PM TSTM WND GST HANKINSON 9 SSE 45.95N 96.82W
05/12/2022 M66 MPH RICHLAND ND MESONET
WIND GUST AT THE SOUTH DAKOTA DOT RWIS SITE
VICTOR AT THE NORTH/SOUTH DAKOTA BORDER.
0711 PM HAIL 1 NNW VALLEY CITY 46.93N 98.01W
05/12/2022 M1.00 INCH BARNES ND PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 1 NNW
VALLEY CITY. REPORT FROM MPING: QUARTER
(1.00 IN.).
0715 PM TSTM WND DMG CAMPBELL 46.10N 96.41W
05/12/2022 WILKIN MN LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
CAMPBELL. WILKIN COUNTY LAW ENFORCEMENT
REPORTS MULTIPLE TREES DOWN AND POWER LINES
DOWN IN CAMPBELL. TIME ESTIMATED FROM RADAR.
0715 PM TSTM WND GST ELBOW LAKE 11 W 45.99N 96.21W
05/12/2022 M70 MPH GRANT MN MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 6
ESE NASHUA. PERSONAL WEATHER STATION. WIND
GUST OF 70 MPH.
0716 PM TSTM WND GST 3 S HANKINSON 46.03N 96.89W
05/12/2022 M78 MPH RICHLAND ND MESONET
PERSONAL WEATHER STATION REPORTS 78MPH WIND
GUST.
0718 PM TSTM WND GST 3 SSE CAMPBELL 46.06N 96.38W
05/12/2022 M69 MPH WILKIN MN MESONET
COURTESY OF NDAWN. GUST AT 3 METERS.
0720 PM TSTM WND GST ASHBY 46.09N 95.82W
05/12/2022 M58 MPH GRANT MN MESONET
PERSONAL WEATHER STATION AT ASHBY LAKE.
0720 PM TSTM WND DMG 3 N ERDAHL 46.04N 95.82W
05/12/2022 GRANT MN DEPT OF HIGHWAYS
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
N ERDAHL. SEMI-TRUCKS FLIPPED OVER ALONG
I-94 FROM T-STORMS WINDS.
0723 PM TSTM WND DMG BRECKENRIDGE 46.26N 96.59W
05/12/2022 WILKIN MN LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
BRECKENRIDGE. WILKIN COUNTY LAW ENFORCEMENT
REPORTS POWER LINES AND LARGE TREES DOWN IN
THE CITY OF BRECKENRIDGE. TIME ESTIMATED BY
RADAR.
0725 PM TSTM WND DMG WAHPETON 46.27N 96.61W
05/12/2022 RICHLAND ND PUBLIC
ROOF DAMAGE WITH MISSING SHINGLES AND A
LARGE HOLE IN THE ROOF.
0725 PM TSTM WND GST WESTERN 46.15N 96.18W
05/12/2022 M67 MPH OTTER TAIL MN MESONET
PERSONAL WEATHER STATION REPORTS A 67MPH
WIND GUST.
0725 PM TSTM WND GST 6 W CAMPBELL 46.10N 96.53W
05/12/2022 M63 MPH WILKIN MN MESONET
PERSONAL WEATHER STATION REPORTS WIND GUST
OF 63MPH.
0725 PM TSTM WND GST 2 S WAHPETON 46.24N 96.61W
05/12/2022 M59 MPH RICHLAND ND AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
S WAHPETON. 10M WIND GUST.
0725 PM TSTM WND GST 3 SW MOORETON 46.24N 96.92W
05/12/2022 M76 MPH RICHLAND ND MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3
SW MOORETON. MOORETON NDAWN GUST AT 10M.
COURTESY OF NDAWN.
0728 PM TSTM WND GST 10 SE BRECKENRIDGE 46.16N 96.44W
05/12/2022 M67 MPH WILKIN MN MESONET
PERSONAL WEATHER STATION REPORTS 67MPH WIND
GUST.
0730 PM TSTM WND GST 3 W FERGUS FALLS 46.28N 96.13W
05/12/2022 M73 MPH OTTER TAIL MN AWOS
REPORTED ON THE 1 MINUTE OBSERVATIONS AT
FERGUS FALLS AIRPORT.
0730 PM TSTM WND DMG WAHPETON 46.27N 96.61W
05/12/2022 RICHLAND ND TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1-2FT DIAMETER TREES
DOWN, ROOF DAMAGE IN WAHPETON. TIME
ESTIMATED.
0730 PM TSTM WND GST 4 SW FERGUS FALLS 46.24N 96.13W
05/12/2022 M60 MPH OTTER TAIL MN MESONET
PERSONAL WEATHER STATION REPORTS A 60 MPH
WIND GUST.
0734 PM TSTM WND GST 2 NW PARKERS PRAIRIE 46.17N 95.36W
05/12/2022 M60 MPH OTTER TAIL MN MESONET
COURTESY OF NDAWN AT 3M.
0735 PM TSTM WND GST 3 NNW CLITHERALL 46.31N 95.66W
05/12/2022 M68 MPH OTTER TAIL MN MESONET
PERSONAL WEATHER STATION REPORTS 68MPH GUST
AT 7:35PM.
0740 PM TORNADO 4 NNW VINING 46.32N 95.57W
05/12/2022 UF0 OTTER TAIL MN PUBLIC
PUBLIC REPORTS A WATERSPOUT ON WEST MASON
LAKE.
0740 PM TSTM WND DMG 3 SSE STAR LAKE 46.49N 95.78W
05/12/2022 OTTER TAIL MN PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
SSE STAR LAKE. 7 INCH DIAMETER HEALTHY
BRANCH BROKEN IN MAINE, MN.
0744 PM HAIL WRIGHTSTOWN 46.27N 95.19W
05/12/2022 E1.00 INCH OTTER TAIL MN PUBLIC
QUARTER SIZED HAIL 12S WADENA. SMALL
BRANCHES DOWN AS WELL.
0744 PM TSTM WND GST ROTHSAY 46.47N 96.29W
05/12/2022 M65 MPH WILKIN MN DEPT OF HIGHWAYS
GUST FROM THE ROTHSAY RWIS.
0748 PM FUNNEL CLOUD 1 E WRIGHTSTOWN 46.27N 95.16W
05/12/2022 OTTER TAIL MN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT.
0755 PM TSTM WND GST 2 NW VERNDALE 46.42N 95.04W
05/12/2022 M94 MPH WADENA MN DEPT OF HIGHWAYS
REPORTED BY VERNDALE RWIS.
0800 PM TSTM WND GST 3 ENE BARNESVILLE 46.67N 96.36W
05/12/2022 M58 MPH CLAY MN MESONET
PERSONAL WEATHER STATION REPORTS A 58 MPH
WIND GUST.
0800 PM TSTM WND GST 1 SW SHOREHAM 46.75N 95.91W
05/12/2022 M58 MPH BECKER MN MESONET
PERSONAL WEATHER STATION REPORTS A 58 MPH
WIND GUST.
0800 PM HAIL ARGYLE 48.34N 96.82W
05/12/2022 M0.25 INCH MARSHALL MN PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM ARGYLE.
PEA SIZED HAIL WAS REPORTED IN ARGYLE
MINNESOTA ON SOCIAL MEDIA.
0814 PM FUNNEL CLOUD FINGAL 46.76N 97.79W
05/12/2022 BARNES ND LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT,
RECEDED SHORTLY AFTER.
0814 PM FUNNEL CLOUD 3 S PARK RAPIDS 46.90N 95.06W
05/12/2022 HUBBARD MN LAW ENFORCEMENT
CORRECTS PREVIOUS FUNNEL CLOUD REPORT FROM 1
S PARK RAPIDS. FUNNEL CLOUD REPORTED BY LAW
ENFORCEMENT, LESS THAN 1/4 OF THE WAY DOWN
TO THE GROUND.
&&High Wind, Towner
- When
- May 13, 1:00 PM CST to 4:00 PM CST
- Where
- Towner forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.686, -99.246 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Cavalier
- When
- May 13, 1:00 PM CST to 4:00 PM CST
- Where
- Cavalier forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.772, -98.465 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Ramsey
- When
- May 13, 1:00 PM CST to 4:00 PM CST
- Where
- Ramsey forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Benson
- When
- May 13, 1:00 PM CST to 4:00 PM CST
- Where
- Benson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.069, -99.366 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Eddy
- When
- May 13, 1:00 PM CST to 4:00 PM CST
- Where
- Eddy forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.718, -98.902 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Pembina
- When
- May 13, 2:00 PM CST to 5:00 PM CST
- Where
- Pembina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Western Walsh
- When
- May 13, 2:00 PM CST to 5:00 PM CST
- Where
- Western Walsh forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Eastern Walsh
- When
- May 13, 2:00 PM CST to 5:00 PM CST
- Where
- Eastern Walsh forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Nelson
- When
- May 13, 2:00 PM CST to 5:00 PM CST
- Where
- Nelson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.922, -98.192 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Grand Forks
- When
- May 13, 2:00 PM CST to 5:00 PM CST
- Where
- Grand Forks forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Griggs
- When
- May 13, 2:00 PM CST to 5:00 PM CST
- Where
- Griggs forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.457, -98.237 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Steele
- When
- May 13, 2:00 PM CST to 5:00 PM CST
- Where
- Steele forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.456, -97.725 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Traill
- When
- May 13, 3:00 PM CST to 5:00 PM CST
- Where
- Traill forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.454, -97.162 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Barnes
- When
- May 13, 3:00 PM CST to 5:00 PM CST
- Where
- Barnes forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.936, -98.072 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
High Wind, Cass
- When
- May 13, 3:00 PM CST to 5:00 PM CST
- Where
- Cass forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.933, -97.248 (the zone’s center; the record gives no point)
Sustained winds at 40 to 45 mph with gusts of 55 to 65 mph were reported by various airport, NDAWN, and DOT RWIS stations.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, May 13 to 15, 20222 injured · $129,000 · 2 in hail · 66 events
- Hail and Damaging Wind in Texas, May 13, 2022$120,000 · 2.75 in hail · 9 events
- Heavy Rain in American Samoa, May 13 to 17, 2022$30,000 · 2 events
- Hail in Texas, May 13, 20221.75 in hail · 23 events
- Tornadoes and Flash Flood in Illinois, May 13, 20221.25 in hail · 12 events
- Flash Flood and Hail in Missouri, May 13 to 14, 20221 in hail · 11 events
- Hail in Oklahoma, May 13 to 14, 20222.5 in hail · 11 events
- Heat in California, May 13 to 15, 20228 events
- Flash Flood and Hail in Missouri, May 13, 20221.75 in hail · 6 events
- High Wind in Montana, May 13, 202252 kt wind · 5 events
- Hail and Damaging Winds in Arkansas, May 13, 2022$7,000 · 1.25 in hail · 5 events
- Hail in Kansas, May 13, 20221.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034201, 1034202, 1034203, 1034204, 1034205, 1034206, 1034207, 1034208, 1034209, 1034210, 1034211, 1034212, 1034213, 1034214, 1034216.